Distribution specific dependence and causality between industry-level U.S. credit and stock markets
Syed Jawad Hussain Shahzad (),
Mehmet Balcilar and
Journal of International Financial Markets, Institutions and Money, 2018, vol. 52, issue C, 114-133
This paper examines the dependence and causal nexuses between ten U.S. credit default swaps and their corresponding stock sectoral markets, using the Quantile-on-Quantile (QQ) approach and the nonparametric causality-in-quantiles tests. The results, using the QQ approach, show asymmetric negative association between credit and markets for all industries and that the link depends on both the sign and size of the stock market shocks (i.e., bullish or bearish conditions in the CDS and/or stock markets). The sensitivity of CDS returns to stock markets shocks is higher in the extreme quantiles. Using the nonparametric causality-in-quantile tests, we find evidence of causality-in-mean from stock to CDS only for the Financial (in average and upper quantiles), Consumer Services and Oil & Gas sectors (only for the middle quantile i.e., 0.5). In addition, the causality-in-mean from the CDS to stock markets is only found for the Financial and Telecommunication sectors in the extreme lower quantiles. Finally, we find a bidirectional Granger causality-in-variance for all the CDS-equity sector pairs.
Keywords: Credit default swaps; Stock returns; Volatility; Nonparametric causality-in-quantiles tests; Quantile-on-quantile (search for similar items in EconPapers)
JEL-codes: C22 G15 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:52:y:2018:i:c:p:114-133
Access Statistics for this article
Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely
More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().